OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 30, Iss. 11 — Nov. 1, 2013
  • pp: 2169–2174

Single-scattering solutions to radiative transfer in infinite turbid media

Margarita L. Shendeleva  »View Author Affiliations


JOSA A, Vol. 30, Issue 11, pp. 2169-2174 (2013)
http://dx.doi.org/10.1364/JOSAA.30.002169


View Full Text Article

Enhanced HTML    Acrobat PDF (301 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An instantaneous point source generating a light field in an infinite turbid medium with anisotropic individual scatterers is considered. Single-scattering solutions are sought as the first term of a series expansion of the solution of the radiative transfer equation in successive scattering orders. A simple formula for a single-scattering solution in media with an arbitrary axially symmetric phase function is derived. Applications of this formula are shown for the Henyey–Greenstein phase function, an ellipsoidal phase function, and a linear phase function. In addition, the single-scattering term of the RTE solution derived by Kholin [Zh. Vych. Mat. i Mat. Fys. 4, 1126 (1964)] for media with a phase function represented by a finite series in Legendre polynomials is considered in more detail.

© 2013 Optical Society of America

OCIS Codes
(030.5620) Coherence and statistical optics : Radiative transfer
(060.5530) Fiber optics and optical communications : Pulse propagation and temporal solitons
(170.3660) Medical optics and biotechnology : Light propagation in tissues
(290.4210) Scattering : Multiple scattering

ToC Category:
Scattering

History
Original Manuscript: July 17, 2013
Revised Manuscript: September 9, 2013
Manuscript Accepted: September 10, 2013
Published: October 2, 2013

Virtual Issues
Vol. 9, Iss. 1 Virtual Journal for Biomedical Optics

Citation
Margarita L. Shendeleva, "Single-scattering solutions to radiative transfer in infinite turbid media," J. Opt. Soc. Am. A 30, 2169-2174 (2013)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-30-11-2169

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited